MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME X-TAB, 7.5X40MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER PRIME X-TAB, 7.5X40MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186775240
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code kwp;kwq;mnh;mni;osh.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during the l4-5 mis tlif surgery, the viper prime screw got stuck to the green knob on the viper prime screwdriver.It could not be removed.The surgeon's technique does not use the stylet.He uses blunt k-wire.Second screwdriver in the set was used.There was a surgical delay of two (2) minutes.There were no patient consequences.Procedure was successfully completed.Concomitant device reported: unknown k-wire (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is for (1)viper prime x-tab, 7.5x40mm ti.This is report 02 of 02 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: a review of the receiving inspection (ri) for viper prime x-tab, 7.5x40mm ti was conducted identifying that lot number tbadfa was released in a single batch.Batch1: lot qty of (b)(4) units were released on 07 may 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the viper prime x-tab, 7.5x40mm ti (p/n: 186775240, lot #: tbadfa) was returned and received assembled with viper prime nav shaft assy.Upon visual inspection, no other issues were identified with the returned device.Functional test: during the functional test, the viper prime x-tab failed to disassemble from the collar component of the device.The viper prime nav shaft assy.Will be investigated.Can the complaint be replicated with the returned device? yes.Dimensional inspection: a dimensional inspection was not performed as the relevant features are inaccessible.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Viper prime x-tab screw assy.Complaint confirmed? yes, the device received was unable to disassemble.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the viper prime x-tab, 7.5x40mm ti (p/n: 186775240, lot #: tbadfa).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME X-TAB, 7.5X40MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10323037
Report Number1526439-2020-01406
Device Sequence Number14317214
Product Code NKB
UDI-Device Identifier10705034509679
UDI-Public10705034509679
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K162912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186775240
Device Catalogue Number186775240
Device Lot NumberTBADFA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer08/24/2020
08/24/2020
08/27/2020
09/15/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/24/2020
08/28/2020
09/10/2020
09/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDE/COMPRESSION/K-WIRES; UNKNOWN GUIDE/COMPRESSION/K-WIRES